Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 26, 2016, 2:28 PM CDT for Clay County, Fillmore County, Nebraska. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- May 26, 2016, 2:56 PM CDT
- In force
- 28 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Clay County, NE, Fillmore County, NE
The radar
The Grand Island radar (KUEX), 62 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:40 PM CDT | HAIL 0.5 | 5 Se Exeter, NE | TRAINED SPOTTER REPORTS HEAVY RAIN AND DIME SIZE HAIL. |
| May 26, 2:40 PM CDT | HAIL 0.5 | 6 N Milligan, NE | TRAINED SPOTTER REPORTS HEAVY RAIN AND DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS53 KGID 261928
SVRGID
NEC035-059-262015-
/O.NEW.KGID.SV.W.0147.160526T1928Z-160526T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
228 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 315 PM CDT
* AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHICKLEY...OR
26 MILES SOUTH OF YORK...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GENEVA AROUND 240 PM CDT.
GRAFTON AROUND 250 PM CDT.
FAIRMONT AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4046 9737 4036 9782 4035 9828 4070 9828
4070 9737
TIME...MOT...LOC 1928Z 205DEG 20KT 4050 9772
HAIL...1.75IN
WIND...60MPH
$$
HALBLAUB2 follow-up statements
720
WWUS53 KGID 261943
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
243 PM CDT THU MAY 26 2016
NEC035-261952-
/O.CAN.KGID.SV.W.0147.000000T0000Z-160526T2015Z/
CLAY NE-
243 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4041 9776 4040 9782 4070 9782 4070 9737
4052 9737
TIME...MOT...LOC 1942Z 224DEG 27KT 4060 9741
$$
NEC059-262015-
/O.CON.KGID.SV.W.0147.000000T0000Z-160526T2015Z/
FILLMORE NE-
243 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR FILLMORE COUNTY...
AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EXETER...OR 21
MILES SOUTHEAST OF YORK...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
FILLMORE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4041 9776 4040 9782 4070 9782 4070 9737
4052 9737
TIME...MOT...LOC 1942Z 224DEG 27KT 4060 9741
HAIL...1.00IN
WIND...60MPH
$$
HALBLAUB520
WWUS53 KGID 261956
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CDT THU MAY 26 2016
NEC059-262006-
/O.CAN.KGID.SV.W.0147.000000T0000Z-160526T2015Z/
FILLMORE NE-
256 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR FILLMORE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4041 9776 4040 9782 4070 9782 4070 9737
4052 9737
TIME...MOT...LOC 1954Z 205DEG 20KT 4067 9737
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:21 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 26, 12:21 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1221 PM CDT THU MAY 26 2016 .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Thu May 26 2016 Quiet conditions are in place across the CWA early this morning, at least for now, with mostly clear/partly cloudy skies. Looking at upper air and satellite data, been little change with the southwesterly flow across the Plains, with the primary features being areas of low pressure spinning over eastern Montana and over the Desert SW. At the surface, the latest round of convection that pushed through mainly south central Nebraska during the mid/late evening hours Wednesday didn't exactly make for a clear cut surface pattern across the region. Light/variable winds are in place, with a more distinct boundary currently just south of the CWA boundary. This forecast isn't exactly straightforward, and as a result, confidence in exactly how things are going to evolve, even starting early this morning, is on the lower side. While things the past few hours have been quiet, short term/hi res models have been fairly persistent showing some kind of additional development occurring in the next few hours, but have gone back and forth some with intensity/overall coverage. Looking to be a result of a weak mid level wave/isentropic lift, depending on if thunderstorms do develop, it could affect where the better boundaries set up and how things go this afternoon/tonight. At this point, models suggest that areas south of I-80 have the best chance at additional precip this morning, and that it would likely exit the area by late morning, bringing a temporary lull in action. The "main show" still looks to be this afternoon into tonight, as larger scale lift increases with the approaching upper level low now in the Desert SW. Expected to move into CO by this evening, along with mid/upper level jet energy nosing in from the southwest, thunderstorm chances will be ramping up by mid/late afternoon. Focus aided by surface boundaries, one of the biggest questions today is where exactly those will be. Concerning for our CWA is that even if the main boundary is south this morning, it is expected to push back north /but how far?/ with the deepening surface low moving into E/SErn KS. Lift will continue to increase into the evening/overnight hours, as a 40-50 knot S/SWrly LLJ gets going. Models continue to be in good agreement showing the potential for more than sufficient instability and deep layer shear for thunderstorms to become severe, as well as lower level shear with surface boundaries in the vicinity - aided by the increasing LLJ late this afternoon/evening. While large hail/damaging winds look to be the primary hazards, tornadoes certainly cannot be ruled out. Some of the most specific details will become more clear as the daytime passes today, and with the entire Hastings CWA having the threat for severe weather, folks need to stay updated to the latest forecast information. .LONG TERM...(Friday through Wednesday) Issued at 345 AM CDT Thu May 26 2016 The main concern in the mid and long term is continued chances for precipitation including chances for severe storms. The mesoscale details each day will impact the next, making the overall forecast difficult...and more or less broad brushed. FRIDAY - FRIDAY NIGHT: The upper low will push into the Central/High Plains with the surface low moving from east central Colorado south into the Texas/Oklahoma panhandles. The front will move eastward during the day/afternoon and the warm moist air in the warm sector will be plentiful for another chance for strong to severe storms. The best chances currently look for storms to develop and move east with the upper disturbance during the late afternoon and evening hours. CAPE is abundant and shear is adequate for storms. Currently thinking the convection will move off to the east during the overnight hours...but a chance for storms could persist overnight. SATURDAY - SUNDAY: The region will have the best chance for a lull in activity Saturday and early Sunday as the upper wave finally moves off to the northeast and the next wave primed to impact the region is still off over the southwest. Chances for precip increase during the afternoon/evening Sunday. Highs will be in the 70s and low 80s. MONDAY - WEDNESDAY: The chances for precipitation will continue off and on throughout this period. The details are messy to determine. The upper wave from the southwest will approach by Tuesday and linger over the Central Plains awaiting the next upper system from the northwest. Because there is a continued chance for precipitation...each day will bring with it another chance for flooding. As the ground gets saturated, more and more rain will become runoff. Flooding potential will need to be watched in addition to any severe chances. Highs throughout this period are expected to be in the 70s. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday afternoon) Issued at 1213 PM CDT Thu May 26 2016 Main issue will be thunderstorm chances starting later this afternoon and continuing into tonight. Difficult to determine exact timing as tstms will be scattered across the area. Did lower ceilings to IFR after 06Z as latest guidance from several models showing this. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...ADP LONG TERM...Billings Wright AVIATION...Ewald
Hazardous weather outlook, May 26, 1:26 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 126 PM CDT THU MAY 26 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271830- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 126 PM CDT THU MAY 26 2016 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL KANSAS. TO THE NORTH OF THIS AREA...THERE IS AN ENHANCED RISK THAT EXTENDS UP TO HOLDREGE...KEARNEY...GRAND ISLAND...AND YORK. NORTH OF THAT AREA THERE IS A SLIGHT RISK. TIMING...THE MOST LIKELY TIME WILL BE FROM 3 PM UNTIL 11 PM. HOWEVER...THERE IS A LOW CHANCE SOME STORMS COULD STILL REMAIN SEVERE AFTER 11 PM. IMPACTS...WHILE SEVERE STORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE HIGHEST IMPACT THUNDERSTORMS ARE MOST LIKELY OVER THE MODERATE RISK AREA...WHERE TORNADOES AND EXTREMELY LARGE HAIL WILL BE POSSIBLE. HAIL COULD BE AT LEAST THE SIZE OF BASEBALLS. DAMAGING WINDS AND FLASH FLOODING WILL ALSO BE POSSIBLE. WITHIN THE ENHANCED AND SLIGHT RISK AREAS...LARGE HAIL WILL BE THE PRIMARY THREAT. DAMAGING WINDS ARE A LESSER THREAT... BUT COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT LEAST SMALL CHANCES FOR THUNDERSTORMS EXIST EACH DAY AND NIGHT THROUGH THIS PERIOD. FRIDAY AFTERNOON INTO FRIDAY NIGHT...AT LEAST A MARGINAL RISK OF SEVERE STORMS EXISTS ACROSS THE OUTLOOK AREA. BEYOND FRIDAY...ADDITIONAL CHANCES FOR SEVERE STORMS CANNOT BE RULED OUT...BUT IT IS TOO EARLY TO CONFIDENTLY ASSESS THE POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATER TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Local storm report, May 26, 11:20 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1120 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 4 N GIBBON 40.80N 98.84W
05/25/2016 M55 MPH BUFFALO NE MESONET
DELAYED REPORT FM LAST EVNG.
&&
HALBLAUBLocal storm report, May 26, 2:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
204 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 S BLUE HILL 40.29N 98.45W
05/26/2016 E1.00 INCH WEBSTER NE NWS EMPLOYEE
SOME QUARTER SIZE HAIL AT JUNCTION OF HIGHWAY 281 AND
HIGHWAY 4.
&&
NOAA/NWS/MORITZLocal storm report, May 26, 2:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
205 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 3 SSW BLUE HILL 40.29N 98.47W
05/26/2016 E1.00 INCH WEBSTER NE TRAINED SPOTTER
&&
REEDLocal storm report, May 26, 2:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
216 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 3 S BLUE HILL 40.29N 98.45W
05/26/2016 E1.50 INCH WEBSTER NE NWS EMPLOYEE
0207 PM HAIL 3 SSE BLUE HILL 40.29N 98.43W
05/26/2016 E1.25 INCH WEBSTER NE TRAINED SPOTTER
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 49 min |
| May 25, 8:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 25, 8:55 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 50 min |
| May 25, 9:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| May 25, 9:26 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 34 min |
| May 25, 9:46 PM CDT | Special Weather Statement | GID | Kearney | 29 min |
| May 25, 10:08 PM CDT | Special Weather Statement | GID | Adams, Hall, Kearney | 52 min |
| May 25, 10:18 PM CDT | Special Weather Statement | GID | Greeley, Howard | 42 min |
| May 25, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney, Webster | 27 min |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Nuckolls, Thayer, Webster | 47 min |
| May 25, 10:45 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 45 min |
| May 25, 11:24 PM CDT | Special Weather Statement | GID | Fillmore, Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 26, 1:36 PM CDT | Severe Thunderstorm Warning | GID | Webster | 39 min |
| May 26, 1:46 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 44 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Webster | 31 min |
| May 26, 2:21 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 24 min |
| May 26, 3:43 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 33 min |
| May 26, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 12 min |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Webster | 42 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Franklin, Hamilton, Nuckolls and 3 more | 40 min |
| May 26, 4:57 PM CDT | Flash Flood Warning | GID | Clay, Fillmore | 6 hr |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 48 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 22 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.